| Welcome to the Sober Recovery Community |
Already registered? Login above ---^
To take advantage of all Posting, Chatting, Gaming, and all the features available at SoberRecovery, join the over 100,000 current members, and become a member of our supportive community today! Ads will no longer appear on the forums, once you register.
|09-02-2003, 10:55 AM||#1 (permalink)|
Join Date: Feb 2003
Location: Baltimore, MD
Suboxone--how long does the antagonist affect last after cold turkey?
Hello, I am in the middle of acute opiate withdrawal syndrome, after coming off of Suboxone cold turkey. I know that the Suboxone will cause you to have W/D symptoms if you use ANY sort of opiate, but I'm not sure how long you have to wait. The Buprenorphine/Naloxone in the pill will cause you to get sick from introduction of any other opiates into your system.
I am in terrible, interminable pain, with nausea, muscle cramps akin to charlie horses, about every two minutes, and the leg kicks so bad that I did not sleep one second last night.
If there is anyone, ANYONE out there at all, that knows something about this medication, or has taken it, could you please contact me? I am at my wits end.
|09-02-2003, 11:13 AM||#2 (permalink)|
Join Date: Jan 2003
Location: Dreaming Summer
We can share our experience with you,as far as how we got clean and what we do to stay that way.And there may be members here who have taken the same medication.But I really strongly suggest that you discuss your concerns with your doctor.
Detox can be very frightening and dangerous.It may not be something that you should do alone.Every individual is different and our reactions to drugs and to withdrawal can vary a great deal.I hope you'll get the best care that you can.
Kind words can be short and easy to speak, but their echoes are truly endless.
- Mother Teresa
|09-04-2003, 10:57 AM||#3 (permalink)|
Join Date: Feb 2003
Location: Baltimore, MD
Thank you so much for responding to my post....I'm a new member, and currently in the throes of detox, or relapse, I'm not sure which one at this point....But it helped me feel better to see that there really are people behind the text on the screen, people who have been there and back, and have lived to tell about it.
I guess I sounded quite desperate and hysterical in my last post, It sounds silly reading over it now, but I really was about to crack from the weight of it all, the endless pain, and the inability to relax. Those are the things that drive me mad the most.
but thank you for the encouragement. I'm really glad I found this message board.
|09-04-2003, 12:31 PM||#4 (permalink)|
Join Date: Aug 2003
Location: Houston, TX
Have you thought about going to a NA meeting?
If you have gotten this stuff from a DR. you could call the office and ask about what is going on.
Probably if you continue and internet search you could also find more info. When I was coming off Paxil (this was hell too) I just typed in Paxil Withdrawal and found a whole web site on it. The site described all the withdrawal symptoms and had other peoples experiences so it was a real comfort to know what was going on with my mind and body etc.
Hang in there,
|09-04-2003, 08:35 PM||#5 (permalink)|
Join Date: Sep 2003
Location: somewhere, Illinois
No more than four a day.
After one week two a day.
And walk away......
You must not mix anything with Suboxone, it is a stand alone drug and works well whe nyou are serious about quitting, otherwise follow my instruction up top.
|The Following User Says Thank You to cousincatfish For This Useful Post:|| |
|08-20-2009, 06:46 AM||#6 (permalink)|
Join Date: Aug 2009
Location: Troy, NY
I also quit Suboxone cold turkey
|08-20-2009, 06:59 AM||#7 (permalink)|
Join Date: Feb 2009
Location: Charlotte, NC
Blog Entries: 1
I took opiates the day after taking my last suboxone. I didnt go into any type of withdrawal. I didnt totally feel the opiate either though. Since suboxone has such a long half life, it blocked most of the effects of the vicodin. Might make you a little sick, but it is not precipitated withdrawal from what my doctor told me.
However, if the situation were REVERSED, and you took pain meds and shortly after you then took the subs, you WOULD go in withdrawal.
In MY opinion, what you are feeling is the suboxone withdrawal. how much were you taking when you jumped off?
|08-20-2009, 07:39 AM||#8 (permalink)|
Join Date: Feb 2009
Location: Midland, NC
I've been on Sub for about ten months now after being addicted to opiates. Before rehab, I was swallowing thirty, 10mg of hydro or oxycodones per day, just to keep from being 'dope sick'.
I was started on 16mg of Sub per day. When I went out of town with my husband, I wasn't gonna have enough to last until I got back from our trip, so I cut my dose from 16mg to 8mg. The only side effect I had was that I felt a little more tired than I had been feeling. I'm still on 8mg.
If you google Suboxone, you'll find a lot of info. You should not mix other meds with sub, unless doctor approved. Also, no alcohol. It can be very dangerous.
Suboxone should be slowly tapered.
For me, it's been a miracle drug. I was addicted to pain pills for more than ten years. The sub has afforded me the time to get used to recovery, living without the obsession that I once had for those damn pills. But, I will say this...without the desire to truly get clean, and without a recovery plan in place, the Suboxone will not help. It will be 'just another pill'.
"Through many dangers, toils, and snares...We have already come. Twas Grace that brought us safe thus far...And Grace will lead us home."-Amazing Grace
|12-05-2012, 02:16 PM||#11 (permalink)|
Join Date: Dec 2012
Location: Conroe, Texas
I was on opiates for thirty years and thought suboxone would be my only way out. Now it is just another pill for me. I have been on suboxone for two years and up and down on my dosage. The doc knows I cannot afford it and encourages me to taper off constantly. It just seems so hard. I work as a waitress and the suboxone helps my back pain and to work hard. On the other hand it changes my personality and makes me a bit unpredictable. I really want to stop but know I will be sick and then how do I work? I am so tired of being on it and I cannot afford it anymore. I am the type to have trouble weaning and would do better just to be sick if I could afford it. I don't know what to do. I am supposed to be weaning now and this month I went right back up to two a day. I have to go into my doc's office with my head hung down in shame again and listen to her tell me to TAPER OFF! I really just cannot afford this anymore and wish I could just go off cold turkey. I am alone with a ten year old daughter who is relying on me and I want to be her clean and sober mommy. I hope I can do this. I am gearing up for a cold turkey quit.
|Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)|
|National Drug and Alcohol Treatment Centers |
| Drug Rehab |
Best Treatment Center |
Detox Center |
Residential Treatment Center |
Cocaine/Crack Treatment | Alcohol Rehab | Heroin/Oxycontin Treatment Center | Crystal Meth Treatment | Marijuana Treatment | Methadone Treatment | Suboxone Treatment
|Local Treatment Resources and Events |
| Alabama |
Florida | Georgia | Hawaii | Idaho | Illinois | Indiana | Iowa | Kansas | Kentucky | Louisiana | Maine
Maryland | Massachusetts | Michigan | Minnesota | Mississippi | Missouri | Montana | Nebraska | Nevada | New Hampshire
New Jersey | New Mexico | New York | North Carolina | North Dakota | Ohio | Oklahoma | Oregon | Pennsylvania | Rhode Island
South Carolina | South Dakota | Tennesee | Texas | Utah | Vermont | Virginia | Washington | West Virginia | Wisconsin | Wyoming
| || |